MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 48MM, W/P2 COATING

ENCORE MEDICAL, L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 48MM, W/P2 COATING
Catalog Number 430-98-048
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the implantation of the acetabular cup having too much inclination; the patient was dislocating.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was dislocating.The in-vivo length of patient service for the implant was 1.5 months.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for the patient dislocations was reported as the over inclination of the acetabular shell.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 48MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6247256
Report Number1644408-2016-01073
Device Sequence Number907644
Product Code LPH
UDI-Device Identifier00888912084000
UDI-Public(01)00888912084000
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number430-98-048
Device Lot Number589G1061
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR